Alert archive / Iowa / River Flood Watches in 2019

River Flood Watch 21, NWS Des Moines, IA

March 13, 2019Polk County, Iowa

NWS Des Moines, IA issued this river flood watch at Mar 13, 2019, 12:33 PM CDT for Polk County, Iowa. It took effect at Mar 15, 2019, 11:00 PM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 12:33 PM CDT (17:33 UTC)
In effect from
Mar 15, 2019, 11:00 PM CDT
Expired
Mar 18, 2019, 1:00 AM CDT
In force
50 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Polk County, IA

The radar

The Des Moines radar (KDMX), 6 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaver Creek near Grimes (GRMI4).

Action stage
11 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05481950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

111 
WGUS63 KDMX 131733
FFADMX

Urgent - Immediate Broadcast Requested
Flood Watch
National Weather Service Des Moines IA
1233 PM CDT Wed Mar 13 2019

...The National Weather Service in Des Moines has issued a Flood 
Watch for all or portions of the following rivers in Iowa...South 
Skunk River...Beaver Creek...North Raccoon River...

  Affecting the following counties in Iowa...Greene...Jasper...
  Marion...Polk
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 48 hours.
 
If rainfall in the basin is less than predicted, the forecast river 
stage may not be reached. Conversely, if rainfall is more than 
predicted the river may crest higher.
 
As the forecast becomes more certain, this watch will be either 
upgraded to a Flood Warning or canceled.

IAZ046-141133-
/O.NEW.KDMX.FL.A.0019.190316T0600Z-190318T0200Z/
/EFWI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1233 PM CDT Wed Mar 13 2019

...Flood Watch in effect until late Saturday evening...

The National Weather Service in Des Moines has issued a
* Flood Watch for
  The North Raccoon River near Jefferson, or From Cedar Creek near 
  Churdan...to Buttrick Creek.
* Until late Saturday evening.
* At 12:15 PM Wednesday the stage was 7.3 feet, or 11.7 feet below 
  Flood Stage.
* Flood Stage is 19.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Saturday morning. Continue 
  rising to 19.4 feet, or 0.4 feet above Flood Stage, Saturday 
  morning. Then begin falling and go below Flood Stage late Saturday
  evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4208 9463 4216 9463 4200 9432 4186 9416
      4186 9427 4208 9463             

$$

IAZ060>061-074-141133-
/O.NEW.KDMX.FL.A.0020.190316T0000Z-190318T0000Z/
/CFXI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1233 PM CDT Wed Mar 13 2019

...Flood Watch in effect until Saturday evening...

The National Weather Service in Des Moines has issued a
* Flood Watch for
  The South Skunk River at Colfax, or From the Jasper-Polk County 
  Line...to the Jasper-Marion County line.
* Until Saturday evening.
* At 11:45 AM Wednesday the stage was 12.0 feet, or 6.0 feet below 
  Flood Stage.
* Flood Stage is 18.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday evening. Continue rising to 
  18.1 feet, or 0.1 feet above Flood Stage, early Saturday morning. 
  Then begin falling and go below Flood Stage Saturday evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4142 9287 4168 9335 4174 9335 4170 9309
      4151 9287 4142 9287             

$$

IAZ060-141133-
/O.NEW.KDMX.FL.A.0021.190316T0400Z-190318T0600Z/
/GRMI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1233 PM CDT Wed Mar 13 2019

...Flood Watch in effect until early Sunday morning...

The National Weather Service in Des Moines has issued a
* Flood Watch for
  The Beaver Creek near Grimes, or From Slough Creek near Bouton...to
  the Des Moines River.
* Until early Sunday morning.
* At 12:15 PM Wednesday the stage was 7.7 feet, or 6.3 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Friday evening. Continue rising
  to 14.3 feet, or 0.3 feet above Flood Stage, Saturday morning. 
  Then begin falling and go below Flood Stage early Sunday morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4163 9367 4181 9400 4186 9400 4172 9373
      4166 9367 4163 9367             

$$

Zogg
2 follow-up statements
162 
WGUS63 KDMX 132049
FFADMX

Flood Watch
National Weather Service Des Moines IA
349 PM CDT Wed Mar 13 2019

...The Flood Watch continues for all or portions of the following 
rivers in Iowa...Iowa River...Cedar River...Beaver Creek...South 
Skunk River...Des Moines River...West Fork Des Moines River...
Raccoon River...North Raccoon River...

  Affecting the following counties in Iowa...Black Hawk...Boone...
  Butler...Emmet...Greene...Hamilton...Humboldt...Jasper...Marion...
  Polk...Tama...Webster
  
River forecasts include observed precipitation, as well as expected 
precipitation over the next 48 hours.
 
If rainfall in the basin is less than predicted, the forecast river 
stage may not be reached. Conversely, if rainfall is more than 
predicted the river may crest higher.
 
As the forecast becomes more certain, this watch will be either 
upgraded to a Flood Warning or canceled.

IAZ046-141449-
/O.CON.KDMX.FL.A.0019.190316T0600Z-190318T0200Z/
/EFWI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until late Saturday evening...

The Flood Watch continues for
  The North Raccoon River near Jefferson, or From Cedar Creek near 
  Churdan...to Buttrick Creek.
* Until late Saturday evening.
* At  3:15 PM Wednesday the stage was 8.5 feet, or 10.5 feet below 
  Flood Stage.
* Flood Stage is 19.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Saturday morning. Continue 
  rising to 19.4 feet, or 0.4 feet above Flood Stage, Saturday 
  morning. Then begin falling and go below Flood Stage late Saturday
  evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4208 9463 4216 9463 4200 9432 4186 9416
      4186 9427 4208 9463             

$$

IAZ050-141449-
/O.CON.KDMX.FL.A.0005.190316T0000Z-000000T0000Z/
/TMAI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The Iowa River near Tama Hwy E49, or From Timber Creek near Le 
  Grand...to Salt Creek near Belle Plaine.
* Until further notice.
* At  3:00 PM Wednesday the stage was 10.6 feet, or 1.9 feet below 
  Flood Stage.
* Flood Stage is 12.5 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...rise to Flood Stage Friday evening. Continue rising to 
  13.0 feet, or 0.5 feet above Flood Stage, early Sunday morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4200 9277 4205 9277 4190 9230 4186 9230
      4200 9277                       

$$

IAZ039-141449-
/O.CON.KDMX.FL.A.0006.190315T1727Z-000000T0000Z/
/CEDI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The Cedar River at Cedar Falls, or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until further notice.
* At  2:45 PM Wednesday the stage was 79.8 feet, or 9.2 feet below 
  Flood Stage.
* Flood Stage is 89.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...rise to Flood Stage midday Friday. Continue rising to 
  92.7 feet, or 3.7 feet above Flood Stage, Sunday afternoon.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAZ039-141449-
/O.CON.KDMX.FL.A.0007.190316T0508Z-000000T0000Z/
/ALOI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until Tuesday morning...

The Flood Watch continues for
  The Cedar River at Waterloo, or From the Waterloo-Cedar Falls city 
  limits...to Spring Creek near La Porte City.
* Until Tuesday morning.
* At  3:00 PM Wednesday the stage was 6.4 feet, or 6.6 feet below 
  Flood Stage.
* Flood Stage is 13.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Saturday morning. Continue 
  rising to 15.2 feet, or 2.2 feet above Flood Stage, Sunday 
  afternoon. Then begin falling and go below Flood Stage Tuesday 
  morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4256 9238 4238 9207 4230 9207 4230 9222
      4251 9245 4256 9238             

$$

IAZ035-141449-
/O.CON.KDMX.FL.A.0009.190315T1400Z-000000T0000Z/
/FODI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The Des Moines River at Fort Dodge, or From the municipal power 
  dam...to Lehigh.
* Until further notice.
* At  3:00 PM Wednesday the stage was 7.1 feet, or 3.4 feet below 
  Flood Stage.
* Flood Stage is 10.5 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  11.8 feet, or 1.3 feet above Flood Stage, Sunday afternoon.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4242 9421 4265 9424 4265 9416 4232 9393
      4230 9405 4242 9421             

$$

IAZ035>036-047-141449-
/O.CON.KDMX.FL.A.0010.190315T1017Z-000000T0000Z/
/STRI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The Des Moines River near Stratford, or From the Boone River...to 
  near the City of Boone.
* Until further notice.
* At  3:00 PM Wednesday the stage was 8.8 feet, or 10.2 feet below 
  Flood Stage.
* Flood Stage is 19.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday morning. Continue rising to 
  21.3 feet, or 2.3 feet above Flood Stage, early Saturday morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4200 9397 4230 9404 4232 9393 4221 9393
      4198 9387 4200 9397             

$$

IAZ060-141449-
/O.CON.KDMX.FL.A.0013.190316T1800Z-190319T0300Z/
/DMWI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until Monday evening...

The Flood Watch continues for
  The Raccoon River at Des Moines IA 28, or From Walnut Woods State 
  Park...to Walnut Creek.
* Until Monday evening.
* At  3:15 PM Wednesday the stage was 29.1 feet, or 6.9 feet below 
  Flood Stage.
* Flood Stage is 36.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday afternoon. Continue rising 
  to 36.5 feet, or 0.5 feet above Flood Stage, Sunday afternoon. 
  Then begin falling and go below Flood Stage Monday evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4156 9368 4153 9374 4155 9375 4157 9372
      4158 9367 4156 9368             

$$

IAZ027-039-141449-
/O.CON.KDMX.FL.A.0016.190315T0800Z-190317T0000Z/
/NHRI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until Friday evening...

The Flood Watch continues for
  The Beaver Creek at New Hartford, or From Johnson Creek near 
  Parkersburg...to the Cedar River.
* Until Friday evening.
* At  3:00 PM Wednesday the stage was 3.9 feet, or 8.6 feet below 
  Flood Stage.
* Flood Stage is 12.5 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Friday morning. Continue 
  rising to 12.7 feet, or 0.2 feet above Flood Stage, Friday 
  morning. Then begin falling and go below Flood Stage Friday 
  evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4256 9249 4256 9282 4262 9281 4259 9265
      4258 9249 4256 9249             

$$

IAZ060>061-074-141449-
/O.CON.KDMX.FL.A.0020.190316T0000Z-190318T0000Z/
/CFXI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until Saturday evening...

The Flood Watch continues for
  The South Skunk River at Colfax, or From the Jasper-Polk County 
  Line...to the Jasper-Marion County line.
* Until Saturday evening.
* At  2:45 PM Wednesday the stage was 13.3 feet, or 4.7 feet below 
  Flood Stage.
* Flood Stage is 18.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Friday evening. Continue rising to 
  18.1 feet, or 0.1 feet above Flood Stage, early Saturday morning. 
  Then begin falling and go below Flood Stage Saturday evening.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4142 9287 4168 9335 4174 9335 4170 9309
      4151 9287 4142 9287             

$$

IAZ004-141449-
/O.CON.KDMX.FL.A.0017.190316T1800Z-000000T0000Z/
/ESVI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Until further notice.
* At  3:00 PM Wednesday the stage was 3.7 feet, or 4.3 feet below 
  Flood Stage.
* Flood Stage is 8.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage Saturday afternoon. Continue rising 
  to 8.6 feet, or 0.6 feet above Flood Stage, early Wednesday 
  morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAZ024-141449-
/O.CON.KDMX.FL.A.0018.190317T0300Z-000000T0000Z/
/HBTI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until further notice...

The Flood Watch continues for
  The West Fork Des Moines River at Humboldt, or From Joe Reasoner 
  Dam...to the East Fork Des Moines River.
* Until further notice.
* At  3:15 PM Wednesday the stage was 4.8 feet, or 5.2 feet below 
  Flood Stage.
* Flood Stage is 10.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Saturday evening. Continue 
  rising to 10.7 feet, or 0.7 feet above Flood Stage, Monday 
  afternoon.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAZ060-141449-
/O.CON.KDMX.FL.A.0021.190316T0400Z-190318T0600Z/
/GRMI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
349 PM CDT Wed Mar 13 2019

...Flood Watch remains in effect until early Sunday morning...

The Flood Watch continues for
  The Beaver Creek near Grimes, or From Slough Creek near Bouton...to
  the Des Moines River.
* Until early Sunday morning.
* At  3:15 PM Wednesday the stage was 9.1 feet, or 4.9 feet below 
  Flood Stage.
* Flood Stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Friday evening. Continue rising
  to 14.3 feet, or 0.3 feet above Flood Stage, Saturday morning. 
  Then begin falling and go below Flood Stage early Sunday morning.
* There is limited confidence in this river forecast. Forecasts may 
  change so monitor for updated information. 


&&

LAT...LON 4163 9367 4181 9400 4186 9400 4172 9373
      4166 9367 4163 9367             

$$

Zogg
040 
WGUS63 KDMX 132247
FFADMX

Urgent - Immediate Broadcast Requested
Flood Watch
National Weather Service Des Moines IA
547 PM CDT Wed Mar 13 2019

...The Flood Watch has been upgraded to a Flood Warning for all or 
portions of the following rivers in Iowa...Des Moines River...West 
Fork Des Moines River...Beaver Creek...North Raccoon River...

  Affecting the following counties in Iowa...Emmet...Greene...Polk...
  Webster
  
Confidence has increased that the river levels will rise above flood
stage so the Flood Watch has been upgraded to a Flood Warning.

IAZ035-132317-
/O.CAN.KDMX.FL.A.0009.190315T0730Z-000000T0000Z/
/FODI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 PM CDT Wed Mar 13 2019

...Flood Watch has been replaced by a Flood Warning...

The Flood Watch has been replaced by a Flood Warning for
  The Des Moines River at Fort Dodge, or From the municipal power 
  dam...to Lehigh.
* Please refer to the Flood Warning for details.


&&

LAT...LON 4242 9421 4265 9424 4265 9416 4232 9393
      4230 9405 4242 9421             

$$

IAZ004-132317-
/O.CAN.KDMX.FL.A.0017.190314T2248Z-000000T0000Z/
/ESVI4.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 PM CDT Wed Mar 13 2019

...Flood Watch has been replaced by a Flood Warning...

The Flood Watch has been replaced by a Flood Warning for
  The West Fork Des Moines River at Estherville, or From the 
  Iowa-Minnesota border...to near Wallingford.
* Please refer to the Flood Warning for details.


&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAZ060-132317-
/O.CAN.KDMX.FL.A.0021.190314T2200Z-190318T0600Z/
/GRMI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 PM CDT Wed Mar 13 2019

...Flood Watch has been replaced by a Flood Warning...

The Flood Watch has been replaced by a Flood Warning for
  The Beaver Creek near Grimes, or From Slough Creek near Bouton...to
  the Des Moines River.
* Please refer to the Flood Warning for details.


&&

LAT...LON 4163 9367 4181 9400 4186 9400 4172 9373
      4166 9367 4163 9367             

$$

IAZ046-132317-
/O.CAN.KDMX.FL.A.0019.190315T0600Z-190318T0200Z/
/EFWI4.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
547 PM CDT Wed Mar 13 2019

...Flood Watch has been replaced by a Flood Warning...

The Flood Watch has been replaced by a Flood Warning for
  The North Raccoon River near Jefferson, or From Cedar Creek near 
  Churdan...to Buttrick Creek.
* Please refer to the Flood Warning for details.


&&

LAT...LON 4208 9463 4216 9463 4200 9432 4186 9416
      4186 9427 4208 9463             

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood watch went out at Mar 13, 12:13 PM CDT, 20 minutes earlier.

Area forecast discussion, Mar 13, 12:13 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1213 PM CDT Wed Mar 13 2019

...Updated Aviation Discussion...

.DISCUSSION.../Today through Tuesday/
Issued at 330 AM CDT Wed Mar 13 2019

Very active weather over the next 24 to 48 hours as a negatively
tilted upper level trough ejects across the central Plains. At
the surface an impressive low pressure center tracks from
southeast Colorado and across Kansas. Deep southerly flow ahead of
the system feeds an unseasonably moist airmass into the region
today, aided by a 60+ knot low level jet. Moisture transport over
the top of a melting snowpack has led to the ongoing dense fog
across much of the cwa. The lowest visibilities persist into the
morning hours before gradually improving, but areas of fog between
1sm to 3sm may linger through much of the day. Gusty winds
develop by late morning and afternoon hours as the local pressure
gradient tightens in response to the deepening low. Wind Advisory
continues for areas generally along and south of I-80 where the
strongest gusts should reside. Our next round of rainfall is
already ongoing early this morning in a zone of increasing mid-
level convergence stretching across Nebraska into western Iowa.
Weak elevated instability has supported a few lightning strikes,
which will likely continue as the activity drifts off to the
north. Strongly diffluent flow aloft will support another round
of widespread showers and storms later this morning and afternoon.
Heavy rainfall is possible at times as pwats push toward
climatological maximums. Some concern that more robust deep
convection could generate sporadic gusts near or exceeding severe
limits as higher velocity mid-level winds are transported to the
surface. However this scenario remains highly conditional due to
limited instability. A more unstable environment that may support
a severe weather threat looks to hang closer to the low center in
KS/NE today. Dry slot punches through the cwa by late Wednesday
and brings a lull to most appreciable precip chances.

Intense upper level trough and attendant surface low become
stacked and begin to weaken as the system crosses the state
Thursday. Additional showers develop as more moisture wraps
around the south side of the low pressure center. Another push of
strong winds develop as the low moves east and forces a cold front
through the state. Highest confidence in advisory level winds
remains over western Iowa. Falling temperatures bring ptypes into
question by late Thursday afternoon and evening. Sporadic loss of
ice introduction in the models makes it difficult to discern
between freezing rain or snow. Regardless of ptype the qpf
intensity should be waning over this period and hopefully limit
the extent of any wintry impacts especially considering the gusty
wind potential. Best chance to see light snowfall accumulation is
generally across northwest and north central Iowa where some
impacts to travel are possible late Thursday.

Much anticipated dry and seasonable stretch of weather arrives
Friday as an expansive area of surface high pressure settles into
the region. River flooding issues continue into next week due to
runoff from the ongoing precip and widespread snowmelt.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1213 PM CDT Wed Mar 13 2019

Strong low to lift out of the Rockies into the Plains. Widespread
LIFR/IFR visibility and ceilings to persist for much of period
across northern TAF locations but southern TAF locations will see
improving conditions as a dry slot lifts into the area.  Some
question as to how far north the improving cigs/vsbys will get so
confidence is low on cigs in later periods.  The low will lift into
NE Iowa by 18Z Thu with clouds/vsbys lowering again on the backside
of the low.  Precip should be light and strong winds are expected.

&&

.HYDROLOGY...
Issued at 330 AM CDT Wed Mar 13 2019

Widespread rainfall in excess of 1" is still possible today as
additional rounds of showers and storms move through central Iowa.
The heavy rainfall will combine with expected rapid snowmelt to
bring an increasing flood threat to much of the state through
Thursday. The flood threat will extend beyond mainstem rivers to
smaller basins and poor drainage areas as well. Conditions are
favorable for the continued development of ice jams, and
confidence is particularity high for ice jamming to occur in
typically favorable areas within the next 24 to 48 hours. This
includes the Des Moines River through Fort Dodge and the Raccoon
River from Van Meter to Des Moines. Please continue to pay
attention in the coming days for any flood warnings issued by the
NWS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday evening for IAZ004>007-015>017-
023>028-033>039-044>050-057>062-070>075-081>086-092>097.

Dense Fog Advisory until 1 PM CDT this afternoon for IAZ004>007-
015>017-023>028-033>039-044>050-057>062-070>075-081>084-092>094.

Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for IAZ057>060-070>075-081>086-092>097.

&&

DISCUSSION...Martin
AVIATION...FAB
HYDROLOGY...Martin
Hazardous weather outlook, Mar 13, 4:14 AM CDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
414 AM CDT Wed Mar 13 2019

IAZ004>007-015>017-023>028-033>039-044>050-061-062-140915-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Jasper-Poweshiek-
414 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Flood Watch and a Dense Fog Advisory are in effect for the
area. Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch are in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details. Strong and gusty winds are expected Thursday
afternoon into the evening. Rain changing to snow during the gusty
winds may produce visibility restrictions and slick roads by
Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. If you see any ponding of
water or ice jams, these reports would be greatly appreciated.

IAZ057>060-070>075-081>084-092>094-140915-
Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Marion-
Mahaska-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur-
414 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Flood Watch, Dense Fog Advisory, and Wind Advisory are in
effect for the area. Please refer to the National Weather Service
website at weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. If you see any ponding of
water or ice jams, these reports would be greatly appreciated.

IAZ085-086-095>097-140915-
Monroe-Wapello-Wayne-Appanoose-Davis-
414 AM CDT Wed Mar 13 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Flood Watch and Wind Advisory are in effect for the area.
Please refer to the National Weather Service website at
weather.gov/desmoines for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. If you see any ponding of
water or ice jams, these reports would be greatly appreciated.

KLP

In the hours before

Local storm report, Mar 13, 11:51 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1151 AM CDT WED MAR 13 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     FLOOD            5 ENE SPRING HILL       41.43N 93.56W
03/13/2019                   WARREN             IA   BROADCAST MEDIA

            AT 115TH AVE AND FULTON STREET AND AT G24
            AND HIGHWAY 65 COVERED IN WATER WATER DUE TO
            RIVER FLOODING AND ICE JAM FLOODING.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 10:15 AM CDTAreal Flood WarningDMXDallas, Guthrie24 hr
Mar 13, 10:51 AM CDTAreal Flood WarningDMXMadison, Warren24 hr
Mar 13, 11:44 AM CDTAreal Flood WarningDMXAudubon, Boone, Calhoun, Carroll, Crawford, Greene and 4 more24 hr
Mar 13, 11:57 AM CDTAreal Flood WarningDMXAdair, Adams, Cass, Ringgold, Taylor, Union24 hr
Mar 13, 12:04 PM CDTRiver Flood WarningDMXBlack Hawk5 days
Mar 13, 12:04 PM CDTRiver Flood WarningDMXPolk, Story68 hr
Mar 13, 12:04 PM CDTRiver Flood WarningDMXPolk15 days
Mar 13, 12:04 PM CDTRiver Flood WarningDMXDallas, Polk6 days
Mar 13, 12:04 PM CDTRiver Flood WarningDMXPolk11 days
Mar 13, 12:04 PM CDTRiver Flood WarningDMXDallas, Greene11 days
Mar 13, 12:04 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Mar 13, 12:33 PM CDTRiver Flood WatchDMXGreene4 days
Mar 13, 12:33 PM CDTRiver Flood WatchDMXJasper, Marion, Polk32 hr
Mar 13, 1:04 PM CDTAreal Flood WarningDMXHamilton, Polk, Story24 hr
Mar 13, 2:17 PM CDTAreal Flood WarningDMXClarke24 hr
Mar 13, 2:22 PM CDTAreal Flood WarningDMXEmmet, Hancock, Kossuth, Palo Alto, Winnebago, Wright24 hr
Mar 13, 3:19 PM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more24 hr
Mar 13, 4:54 PM CDTRiver Flood WarningDMXWebster21 days
Mar 13, 4:56 PM CDTRiver Flood WarningDMXDallas, Guthrie30 hr
Mar 13, 5:15 PM CDTRiver Flood WarningDMXEmmet91 days
Mar 13, 5:24 PM CDTRiver Flood WarningDMXPolk5 hr
Mar 13, 5:30 PM CDTRiver Flood WarningDMXGreene3 days

Nearby

River Flood Watches in Iowa, 2019Every river flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.